Seminar talk, 30 September 2020

From Geometry of Differential Equations
Jump to: navigation, search

Speaker: Joseph Krasil'shchik

Title: Nonlocal conservation laws of PDEs possessing differential coverings

Abstract:
In his 1892 paper "Sulla trasformazione di Bäcklund per le superfici pseudosferiche" (Rend. Mat. Acc. Lincei, s. 5, v. 1 (1892) 2, pp. 3 - 12; Opere, vol. 5, pp. 163-173) Luigi Bianchi noticed, among other things, that quite simple transformations of the formulas that describe the Bäcklund transformation of the sine-Gordon equation lead to what is called a nonlocal conservation law in modern language. Using the techniques of differential coverings [I.S. Krasil'shchik, A.M. Vinogradov, Nonlocal trends in the geometry of differential equations: symmetries, conservation laws, and Bäcklund transformations, Acta Appl. Math. 15 (1989) 161_209], we show that this observation is of a quite general nature. We describe the procedures to construct such conservation laws and present a number of illustrative examples.

Language: English

Video
References:
arXiv:2009.09489

Bianchi L. Opere. Vol.5. Trasformazioni delle superficie e delle curve, Ed. Cremonese, Roma, 1957